Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Will my KS go away?
Oct 20, 2006

I want to give some history first.I am a 46 year old male I was diagnosed with KS on March 15 2006, which also told me I was HIV+ My CD4+ at that time was 199, HIV Vierial was 709000. Logcop was 5.85. The KS was growing very fast on my shoulders,stomach, a few on my legs,neck, and was spreading up towards my face. After starting Reyataz and Epzicon for 5 weeks CD4+ was 318 Copies 1300, Log cop 3.11. I started Doxil 600 ML every two weeks for 3 months. Which worked extremly well. My CD4+ on 7/17/06 droped to 243, viral droped to 297, Log Copies 2.47. Dr said because I was going through Chemo is why my CD4+ droped, good news was viral droped. I had full body CAT Scan's and I was negative on internal KS. On September 14th My CD4+ was 371, Viral 129, Logcopies 2.11.

My question is will I be able to have all the KS marks gone? How high can I expect my CD4+ go? My Dr said HART will do it, if so how meany months? Will the iron in my blood stain my skin permanitly? Should I do more Chemo? What else has worked? What about Panretin gel? Freezing? Lazer? I am a nice looking outside sales rep. The KS marks me as having AIDS. Psychologicaly the remaining marks are holding me back from going on with having a healthy happy life. It is bad enough beeing HIV+ but having KS makes you look sick.

Thank you Duke

Response from Dr. Frascino

Hey Duke,

Unfortunately no one has a crystal ball with which to accurately predict the future. What we can say is that you are responding extremely well to your treatments. Your Reyataz (hopefully boosted with Norvir) and Epzicom appear to be working well both virologically (declining viral load) and immunologically (increasing CD4 count). Your Doxil chemotherapy is shrinking your Kaposi sarcoma (KS) lesions. Will they resolve completely? No one knows, but hopefully yes. I've seen some very dramatic improvements. As the CD4 count rises, KS often melts away.

How high can your CD4 count go? That's very variable from person to person.

Will your skin be stained permanently? No, not if the KS resolves.

Should you do more chemo? That's a decision for you to make with your AIDS specialist. I don't have enough specific information about your particular case to advise one way or the other. I will mention that as CD4 counts rise, KS lesions generally subside.

Penretin gel? Freezing? Laser? Again, these are treatment interventions you'll need to discuss with your AIDS specialist and/or AIDS oncologist.

The most important thing for you to do now is work closely with a competent AIDS specialist and AIDS oncologist and adhere strictly to your medication dosage and schedule.

Good luck!

Dr. Bob


Previous
Successful Fatigue RELIEF
Next
Energy

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement